August  2017, 37(8): 4159-4190. doi: 10.3934/dcds.2017177

Gevrey estimates for one dimensional parabolic invariant manifolds of non-hyperbolic fixed points

1. 

Departament de Matemàtiques, Universitat Politècnica de Catalunya, Av. Diagonal 647,08028 Barcelona, Spain

2. 

Departament de Matemàtiques i Informàtica, Universitat de Barcelona, Gran Via 585,08007, Barcelona, Spain

3. 

Departament de Matemàtiques, Universitat Politècnica de Catalunya, Ed. C3, Jordi Girona 1-3,08034 Barcelona, Spain

Received  December 2016 Revised  March 2017 Published  April 2017

Fund Project: I.B and P.M. have been partially supported by the Spanish MINECO-FEDER Grant MTM2015-65715-P and the Catalan Grant 2014SGR504. The work of E.F. has been partially supported by the Spanish Government grants MTM2013-41168P and MTM2016-80117-P and the Catalan Government grant 2014SGR-1145

We study the Gevrey character of a natural parameterization of one dimensional invariant manifolds associated to a parabolic direction of fixed points of analytic maps, that is, a direction associated with an eigenvalue equal to 1. We show that, under general hypotheses, these invariant manifolds are Gevrey with type related to some explicit constants. We provide examples of the optimality of our results as well as some applications to celestial mechanics, namely, the Sitnikov problem and the restricted planar three body problem.

Citation: Inmaculada Baldomá, Ernest Fontich, Pau Martín. Gevrey estimates for one dimensional parabolic invariant manifolds of non-hyperbolic fixed points. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4159-4190. doi: 10.3934/dcds.2017177
References:
[1]

M. Abate, Fatou flowers and parabolic curves, in Complex Analysis and Geometry, vol. 144of Springer Proc. Math. Stat., Springer, Tokyo, 2015, 1-39. doi: 10.1007/978-4-431-55744-9_1. Google Scholar

[2]

I. Baldomá and E. Fontich, Stable manifolds associated to fixed points with linear part equalto identity, J. Differential Equations, 197 (2004), 45-72. doi: 10.1016/j.jde.2003.07.005. Google Scholar

[3]

I. Baldomá, E. Fontich and P. Martín, Invariant manifolds of parabolic fixed points (Ⅱ).approximations by sums of homogeneous functions, 2015, Preprint available at https://arxiv.org/abs/1603.02535.Google Scholar

[4]

I. Baldomá and A. Haro, One dimensional invariant manifolds of Gevrey type in real-analyticmaps, Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 295-322. doi: 10.3934/dcdsb.2008.10.295. Google Scholar

[5]

I. BaldomáE. FontichR. de la Llave and P. Martín, The parameterization method for onedimensional invariant manifolds of higher dimensional parabolic fixed points, Discrete Contin. Dyn. Syst., 17 (2007), 835-865. doi: 10.3934/dcds.2007.17.835. Google Scholar

[6]

W. Balser, From Divergent Power Series to Analytic Functions, vol. 1582 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1994, Theory and application of multisummable power series. doi: 10.1007/BFb0073564. Google Scholar

[7]

X. CabréE. Fontich and R. de la Llave, The parameterization method for invariant manifolds. Ⅰ. Manifolds associated to non-resonant subspaces, Indiana Univ. Math. J., 52 (2003), 283-328. doi: 10.1512/iumj.2003.52.2245. Google Scholar

[8]

X. CabréE. Fontich and R. de la Llave, The parameterization method for invariant manifolds. Ⅲ. Overview and applications, J. Differential Equations, 218 (2005), 444-515. doi: 10.1016/j.jde.2004.12.003. Google Scholar

[9]

A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher Transcendental Functions. Vols. Ⅰ, Ⅱ, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1953, Based, in part, on notes left by Harry Bateman.Google Scholar

[10]

M. GuardiaP. MartínL. Sabbagh and T. M. Seara, Oscillatory orbits in the restricted elliptic planar three body problem, Disc. and Cont. Dyn. Sys. A, 37 (2017), 229-256. doi: 10.3934/dcds.2017009. Google Scholar

[11]

M. Hakim, Analytic transformations of ($\mathbb{C}$p, 0) tangent to the identity, Duke Math. J., 92 (1998), 403-428. doi: 10.1215/S0012-7094-98-09212-2. Google Scholar

[12]

À. Haro, M. Canadell, J.-L. Figueras, A. Luque and J.-M. Mondelo, The Parameterization Method for Invariant Manifolds, vol. 195 of Applied Mathematical Sciences, Springer, [Cham], 2016, From rigorous results to effective computations. doi: 10.1007/978-3-319-29662-3. Google Scholar

[13]

M. W. Hirsch and C. C. Pugh, Stable manifolds and hyperbolic sets, in Global Analysis (Proc. Sympos. Pure Math., Vol. ⅩⅣ, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970,133-163. Google Scholar

[14]

M. C. Irwin, On the stable manifold theorem, Bull. London Math. Soc., 2 (1970), 196-198. doi: 10.1112/blms/2.2.196. Google Scholar

[15]

M. C. Irwin, A new proof of the pseudostable manifold theorem, J. London Math. Soc. (2), 21 (1980), 557-566. doi: 10.1112/jlms/s2-21.3.557. Google Scholar

[16]

R. Martínez and C. Simó, On the regularity of the infinity manifolds: the case of sitnikov problem and some global aspects of the dynamics, 2009, URL https://www.fields.utoronto.Google Scholar

[17]

R. Martínez and C. Simó, Invariant manifolds at infinity of the RTBP and the boundaries of bounded motion, Regul. Chaotic Dyn., 19 (2014), 745-765. doi: 10.1134/S1560354714060112. Google Scholar

[18]

R. McGehee, A stable manifold theorem for degenerate fixed points with applications to celestial mechanics, J. Differential Equations, 14 (1973), 70-88. doi: 10.1016/0022-0396(73)90077-6. Google Scholar

[19]

K. Meyer and G. Hall, Introduction to Hamiltonian Dynamical Systems and the N-body Problem, Springer-Verlag, New York, (1992). doi: 10.1007/978-1-4757-4073-8. Google Scholar

[20]

J. Moser, Stable and Random Motions in Dynamical Systems, Princeton University Press, Princeton, N. J., 1973, With special emphasis on celestial mechanics, Hermann Weyl Lectures, the Institute for Advanced Study, Princeton, N. J, Annals of Mathematics Studies, No. 77. Google Scholar

show all references

References:
[1]

M. Abate, Fatou flowers and parabolic curves, in Complex Analysis and Geometry, vol. 144of Springer Proc. Math. Stat., Springer, Tokyo, 2015, 1-39. doi: 10.1007/978-4-431-55744-9_1. Google Scholar

[2]

I. Baldomá and E. Fontich, Stable manifolds associated to fixed points with linear part equalto identity, J. Differential Equations, 197 (2004), 45-72. doi: 10.1016/j.jde.2003.07.005. Google Scholar

[3]

I. Baldomá, E. Fontich and P. Martín, Invariant manifolds of parabolic fixed points (Ⅱ).approximations by sums of homogeneous functions, 2015, Preprint available at https://arxiv.org/abs/1603.02535.Google Scholar

[4]

I. Baldomá and A. Haro, One dimensional invariant manifolds of Gevrey type in real-analyticmaps, Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 295-322. doi: 10.3934/dcdsb.2008.10.295. Google Scholar

[5]

I. BaldomáE. FontichR. de la Llave and P. Martín, The parameterization method for onedimensional invariant manifolds of higher dimensional parabolic fixed points, Discrete Contin. Dyn. Syst., 17 (2007), 835-865. doi: 10.3934/dcds.2007.17.835. Google Scholar

[6]

W. Balser, From Divergent Power Series to Analytic Functions, vol. 1582 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1994, Theory and application of multisummable power series. doi: 10.1007/BFb0073564. Google Scholar

[7]

X. CabréE. Fontich and R. de la Llave, The parameterization method for invariant manifolds. Ⅰ. Manifolds associated to non-resonant subspaces, Indiana Univ. Math. J., 52 (2003), 283-328. doi: 10.1512/iumj.2003.52.2245. Google Scholar

[8]

X. CabréE. Fontich and R. de la Llave, The parameterization method for invariant manifolds. Ⅲ. Overview and applications, J. Differential Equations, 218 (2005), 444-515. doi: 10.1016/j.jde.2004.12.003. Google Scholar

[9]

A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher Transcendental Functions. Vols. Ⅰ, Ⅱ, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1953, Based, in part, on notes left by Harry Bateman.Google Scholar

[10]

M. GuardiaP. MartínL. Sabbagh and T. M. Seara, Oscillatory orbits in the restricted elliptic planar three body problem, Disc. and Cont. Dyn. Sys. A, 37 (2017), 229-256. doi: 10.3934/dcds.2017009. Google Scholar

[11]

M. Hakim, Analytic transformations of ($\mathbb{C}$p, 0) tangent to the identity, Duke Math. J., 92 (1998), 403-428. doi: 10.1215/S0012-7094-98-09212-2. Google Scholar

[12]

À. Haro, M. Canadell, J.-L. Figueras, A. Luque and J.-M. Mondelo, The Parameterization Method for Invariant Manifolds, vol. 195 of Applied Mathematical Sciences, Springer, [Cham], 2016, From rigorous results to effective computations. doi: 10.1007/978-3-319-29662-3. Google Scholar

[13]

M. W. Hirsch and C. C. Pugh, Stable manifolds and hyperbolic sets, in Global Analysis (Proc. Sympos. Pure Math., Vol. ⅩⅣ, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970,133-163. Google Scholar

[14]

M. C. Irwin, On the stable manifold theorem, Bull. London Math. Soc., 2 (1970), 196-198. doi: 10.1112/blms/2.2.196. Google Scholar

[15]

M. C. Irwin, A new proof of the pseudostable manifold theorem, J. London Math. Soc. (2), 21 (1980), 557-566. doi: 10.1112/jlms/s2-21.3.557. Google Scholar

[16]

R. Martínez and C. Simó, On the regularity of the infinity manifolds: the case of sitnikov problem and some global aspects of the dynamics, 2009, URL https://www.fields.utoronto.Google Scholar

[17]

R. Martínez and C. Simó, Invariant manifolds at infinity of the RTBP and the boundaries of bounded motion, Regul. Chaotic Dyn., 19 (2014), 745-765. doi: 10.1134/S1560354714060112. Google Scholar

[18]

R. McGehee, A stable manifold theorem for degenerate fixed points with applications to celestial mechanics, J. Differential Equations, 14 (1973), 70-88. doi: 10.1016/0022-0396(73)90077-6. Google Scholar

[19]

K. Meyer and G. Hall, Introduction to Hamiltonian Dynamical Systems and the N-body Problem, Springer-Verlag, New York, (1992). doi: 10.1007/978-1-4757-4073-8. Google Scholar

[20]

J. Moser, Stable and Random Motions in Dynamical Systems, Princeton University Press, Princeton, N. J., 1973, With special emphasis on celestial mechanics, Hermann Weyl Lectures, the Institute for Advanced Study, Princeton, N. J, Annals of Mathematics Studies, No. 77. Google Scholar

[1]

Inmaculada Baldomá, Ernest Fontich, Rafael de la Llave, Pau Martín. The parameterization method for one- dimensional invariant manifolds of higher dimensional parabolic fixed points. Discrete & Continuous Dynamical Systems - A, 2007, 17 (4) : 835-865. doi: 10.3934/dcds.2007.17.835

[2]

I. Baldomá, Àlex Haro. One dimensional invariant manifolds of Gevrey type in real-analytic maps. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 295-322. doi: 10.3934/dcdsb.2008.10.295

[3]

Rovella Alvaro, Vilamajó Francesc, Romero Neptalí. Invariant manifolds for delay endomorphisms. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 35-50. doi: 10.3934/dcds.2001.7.35

[4]

P. De Maesschalck. Gevrey normal forms for nilpotent contact points of order two. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 677-688. doi: 10.3934/dcds.2014.34.677

[5]

Cung The Anh, Le Van Hieu, Nguyen Thieu Huy. Inertial manifolds for a class of non-autonomous semilinear parabolic equations with finite delay. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 483-503. doi: 10.3934/dcds.2013.33.483

[6]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[7]

Mei-Qin Zhan. Gevrey class regularity for the solutions of the Phase-Lock equations of Superconductivity. Conference Publications, 2001, 2001 (Special) : 406-415. doi: 10.3934/proc.2001.2001.406

[8]

Bixiang Wang, Shouhong Wang. Gevrey class regularity for the solutions of the Ginzburg-Landau equations of superconductivity. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 507-522. doi: 10.3934/dcds.1998.4.507

[9]

Nan Chen, Cheng Wang, Steven Wise. Global-in-time Gevrey regularity solution for a class of bistable gradient flows. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1689-1711. doi: 10.3934/dcdsb.2016018

[10]

José F. Alves, Davide Azevedo. Statistical properties of diffeomorphisms with weak invariant manifolds. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 1-41. doi: 10.3934/dcds.2016.36.1

[11]

Henk Broer, Aaron Hagen, Gert Vegter. Numerical approximation of normally hyperbolic invariant manifolds. Conference Publications, 2003, 2003 (Special) : 133-140. doi: 10.3934/proc.2003.2003.133

[12]

George Osipenko. Indestructibility of invariant locally non-unique manifolds. Discrete & Continuous Dynamical Systems - A, 1996, 2 (2) : 203-219. doi: 10.3934/dcds.1996.2.203

[13]

Christopher K. R. T. Jones, Siu-Kei Tin. Generalized exchange lemmas and orbits heteroclinic to invariant manifolds. Discrete & Continuous Dynamical Systems - S, 2009, 2 (4) : 967-1023. doi: 10.3934/dcdss.2009.2.967

[14]

Arturo Echeverría-Enríquez, Alberto Ibort, Miguel C. Muñoz-Lecanda, Narciso Román-Roy. Invariant forms and automorphisms of locally homogeneous multisymplectic manifolds. Journal of Geometric Mechanics, 2012, 4 (4) : 397-419. doi: 10.3934/jgm.2012.4.397

[15]

Bernd Aulbach, Martin Rasmussen, Stefan Siegmund. Invariant manifolds as pullback attractors of nonautonomous differential equations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 579-596. doi: 10.3934/dcds.2006.15.579

[16]

Pablo Aguirre, Bernd Krauskopf, Hinke M. Osinga. Global invariant manifolds near a Shilnikov homoclinic bifurcation. Journal of Computational Dynamics, 2014, 1 (1) : 1-38. doi: 10.3934/jcd.2014.1.1

[17]

Roberto Castelli. Efficient representation of invariant manifolds of periodic orbits in the CRTBP. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 563-586. doi: 10.3934/dcdsb.2018197

[18]

Boling Guo, Bixiang Wang. Gevrey regularity and approximate inertial manifolds for the derivative Ginzburg-Landau equation in two spatial dimensions. Discrete & Continuous Dynamical Systems - A, 1996, 2 (4) : 455-466. doi: 10.3934/dcds.1996.2.455

[19]

Xiaocai Wang, Junxiang Xu. Gevrey-smoothness of invariant tori for analytic reversible systems under Rüssmann's non-degeneracy condition. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 701-718. doi: 10.3934/dcds.2009.25.701

[20]

P. Candito, S. A. Marano, D. Motreanu. Critical points for a class of nondifferentiable functions and applications. Discrete & Continuous Dynamical Systems - A, 2005, 13 (1) : 175-194. doi: 10.3934/dcds.2005.13.175

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (16)
  • HTML views (5)
  • Cited by (0)

[Back to Top]